T Nation

Infection vs Allergic Reaction

Hello! I’m hoping I can get some of your knowledge on this current issue I’m having. I know these topics have been discussed many times but it always comes down very similar circumstances that don’t answer all the questions someone may have. I’ll give you a timeline of what happened/happening and hopefully it’ll help me figure out what’s going on and others who search this forum.

Day 0 = Obtained Test 250 from a source that I have had good past experiences with but never used this brand of Test.
Day 1-3 = I pinned my Left quad (not the best place to do it, I know) the next day felt minor tenderness/soreness with each step. Lasted 1-2 days after injection.
Day 3 = Pin #2. For this, I used a a larger dose (~300mg/ml). I worked out and felt slight tenderness like I did with the first shot.
Day 4 = The next day (~12hrs later), my leg got swollen and stiff. It hurt to bend it so I tried foam rolling and rode my bike 2miles to work. Note: with both of these activities, I would start off stiff but then it would get better.
Day 4.5 = In the afternoon (~24hrs after injection), I felt like it was nearly impossible to bike back because my leg was so stiff and it hurt but powered through. I took some ibuprofen and it felt a lot better.
Day 5 = I couldn’t get out of bed in the morning because my leg was very stiff and nearly impossible to bend. Foam rolled it again and the pain was really bad. I could barely put any weight on it. Took 600mg Ibuprofen and it made a slight difference but walking up and down steps was a bitch so I had to do take one step at a time.
Day 5.5 = My leg developed redness along the whole thigh and a friend suggested I go to the local community clinic. The doc there gave me antibiotics (500mg keflex 3x/day) but I never developed a fever and still haven’t.
Day 6-7 = The pain was still there, redness was still there I would say there was only ~5-10% improvement. I wore an ACE bandage on day 7. Late at night on day 7 (~3 days after pin), my knee became swollen + red on the anterior/lateral side. Note: I was on my 4th pill of Abx.
Day 8 = Today (3.5 days since problem’d pin) = Still, no fever or any other symptoms other than slightly higher heart rate (~5-10bpm increase). Temp is 98.5. Redness/warmth/swelling is still present. Top of quad (near injection site), is still very swollen. I’ve wrapped it with ACE bandage and it def leaves an imprint on the swelling when I remove it.

The doc said he didn’t see any abscess forming when he prescribed the ABx. I contacted my seller and he said I’m likely having an immune response to the gear, especially since I used a higher dose. My guess is, outside of continuing the ABx, I should try taking an antihistamine tonight to see if it works. I was originally icing it and would notice inflammation go down with that but if this was cellulitis, I read that I should heat. My question is, has anyone gone through something similar and do you have any other suggestions?

Thanks!

Reaction to the carrier oil and/or the higher concentration of the gear, maybe? I know that I had to trash three vials of test because it was brewed with mig and that stuff left me sore for a week, irrespective of where I pinned it.

Depending on if this is your first time injecting in that muscle it could just be normal p.i.p. I’ve had delt shots that were extremely painful for a week and it was just too much volume in a virgin muscle.

What you are describing sounds a lot like what I am going through with my homebrew. I currently have a shoulder that wakes me up at night every time I move a tiny bit.
First did you inject into the same muscle with injection 1 and 2?
Even if you didn’t inject same muscle , you did have a higher dose.

With my situation I am almost certain the ethyl oleate I use to keep my finished product thin is causing my PIP. I have brewed two different hormones and gotten weird PIP and through process of elimination I am fairly certain it is the ethyl oleate. EO is an organic solvents that UGLs use to help make the finished product thin so it’s easy to inject. The problem is some guys react to it. The major producers like Bayer, Watson, phizer only use benzyl benzoate, benzyl alcohol and a carrier oil. The UGLs also use the EO to help hold higher concentrations of gear, even though yours is 250 I bet it has some EO in it.

Another thing that could be going on is the UGL did not properly heat the solution. If they didn’t hear it then the test e is still in tiny crystals form even though you can’t see it. With test enanthate once you mix the raw powder with BA and BB it looks clear so a lot of labs think that is all that has to be done, not true! You can try heating it yourself. First you will need a venting needle so that as the air in the bottle expands with heat it can get out. Just use one of those needle from a needle and syringe set. The plastic base on the needle, the part that screws on to the syringe is made of a material that does not melt until 300 something degrees and that might even be in Celsius. Now you can just put like a half of inch worth of water in a sauce pan then heat it on the stove while letting the bottle with venting needle sit in it, you will need to move it around or you could get a hot spot under the bottle and cause damage. The other option is set your oven to 250degrees farhenhiet then just bake the bottle with venting needle for like 45 minutes.
Test enanthate melts at slightly above room temp. I actual had raw powder and left for the weekend with the ac off, when I came back it was a bag of oil.

I would try the heating method because so many UGLs don’t heat their test enanthate heck there was a large UGL back in the early 2000s that didn’t hear anything at all. After they got busted years later one of the founders did an interview and said he never remembers heating anything. That UGL was known as a quality product and they were one of the early internet labs that made the authorities go and shut them down.

@now_i_care Thanks for the input! I checked with my source from Australia and he said the Genesis-250 that I have is about 18% BB & 2% BA with no EO or Guicol. My biggest concern is differentiating between infection and immune reaction because the redness is spreading to the anterior part of my knee but the swelling at my thigh is decreasing. In case of infection, you don’t want it to go to the knee due to massive amounts lymphatic vasculature. I should also note that when I was injecting, it felt like the first 1/3 went in and hit a slight “wall” but broke through it. Once it broke through, it felt like it just glided right in for the rest of the injection. I’m wondering if this was the space between the tissue because I did pin slightly higher than i usually do.

Still taking the ABx, on dose number 7 of 21. Swelling has decreased in the thigh but increased in the knee. Redness is same or slightly decreased in the thigh but now present in the knee (originally just on one top corner of knee but today it spread to both sides and descended a bit).

My thought is that if I don’t develop a fever or if it lasts longer than 7 days without drastic improvement, then I should go to ER since Im already taking ABx. Only other thing is that if I had a bug that was resistant to the ABx, stronger or not covered at all under keflex, then they’d give me IV ABx. However, I think a fever would result before then or other systemic symptoms.

Thanks for the feedback!

@iron_yuppie I’ve taken 1.5cc test-250 before but these vials were definitely smaller.
@atfit I pinned in different legs each time. I’ve had normal and really annoying PIP where it hurts to get up from the toilet but this is severely red and swollen.

Bump!
Redness down the front side of my calf

What is the front side of a calf? Is that similar to a shin?

Sorry I should have been more specific. Lateral side of the leg but not anterior aspect of the leg. Have a deeper imprint from my sock that starts at lateral border of the Achilles and the deeper imprint runs maybe 1 inch anteriorly .

Also, not sure if you were trying to troll or contribute. Thanks either way

A little bit of both.

You have pip or pip related issues. Your asking one of these questions that gets asked weekly and 9/10 gets the same answer. Which is why a lot of people just don’t even respond to them anymore because if you take a few minutes and search the site or Google you will find an abundance of post/information about exactly what you describe.